Alert archive / Nevada / High Wind Watches in 2016
High Wind Watch 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at May 18, 2016, 2:16 PM PDT for Lincoln County, Nevada. It took effect at May 20, 2016, 11:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 18, 2016, 2:16 PM PDT (21:16 UTC)
- In effect from
- May 20, 2016, 11:00 AM PDT
- Expired
- May 19, 2016, 1:59 AM PDT
- In force
- Issued by
- NWS Las Vegas, NV
County Lincoln County, NV
The radar
The Cedar City radar (KICX), 178 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 9.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 2030 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
083 WWUS75 KVEF 182116 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 216 PM PDT WED MAY 18 2016 ...STRONG WINDS RETURN TO THE REGION STARTING TOMORROW... .A WEATHER SYSTEM WILL BRING STRONG WINDS TO THE AREA BEGINNING TOMORROW AFTERNOON AND PEAKING FRIDAY AFTERNOON BEFORE GRADUALLY DIMINISHING SATURDAY. DOWNSLOPE WINDS WILL BE POSSIBLE IN THE SIERRA AND SPRING MOUNTAINS AS WELL AS THE OWENS VALLEY. AREAS OF BLOWING DUST CAN BE EXPECTED. NVZ015-190900- /O.NEW.KVEF.WI.Y.0024.160519T2000Z-160520T1800Z/ /O.NEW.KVEF.HW.A.0007.160520T1800Z-160521T0300Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 216 PM PDT WED MAY 18 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 11 AM PDT FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM 11 AM FRIDAY THROUGH 8 PM FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 11 AM PDT FRIDAY. A HIGH WIND WATCH IS ALSO IN EFFECT FROM 11 AM FRIDAY THROUGH 8 PM FRIDAY EVENING. * TIMING...1 PM THURSDAY THROUGH 8 PM FRIDAY. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING TO 60 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ521>524-NVZ014-016>018-020-022-190900- /O.NEW.KVEF.WI.Y.0024.160519T2000Z-160521T0600Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BARSTOW...DAGGETT... FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...BEATTY... GOLDFIELD...SILVER PEAK...DYER...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 216 PM PDT WED MAY 18 2016 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 11 PM PDT FRIDAY FOR MUCH OF THE MOJAVE DESERT AND SOUTHERN NEVADA... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 11 PM PDT FRIDAY. * TIMING...WINDS WILL INCREASE THURSDAY AFTERNOON AND BECOME STRONG AND GUSTY. A BRIEF LULL IS POSSIBLE THURSDAY NIGHT WITH EVEN STRONGER WINDS EXPECTED FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ019-190900- /O.NEW.KVEF.HW.A.0006.160519T2000Z-160521T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 216 PM PDT WED MAY 18 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT FOR THE SPRING MOUNTAINS INCLUDING RED ROCK CANYON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. * TIMING...SOUTHWEST WINDS WILL INCREASE THURSDAY AFTERNOON AND REMAIN VERY STRONG OVERNIGHT THURSDAY...PEAK FRIDAY AFTERNOON AND GRADUALLY DIMINISH BY FRIDAY EVENING. * WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE DAMAGED OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ519-520-190900- /O.NEW.KVEF.HW.A.0006.160519T2000Z-160520T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 216 PM PDT WED MAY 18 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT FOR THE SIERRA AND OWENS VALLEY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * TIMING...STRONG WINDS MAY DEVELOP THURSDAY AFTERNOON AND PEAK THURSDAY EVENING BEFORE SUBSIDING LATE THURSDAY NIGHT. * WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. STRONGEST WINDS EXPECTED ALONG AND WEST OF US 395. * IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE DAMAGED OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. BLOWING DUST MAY MAKE FOR HAZARDOUS DRIVING AND ZERO VISIBILITY. CROSSWINDS WILL POSE SIGNIFICANT DANGER TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
175 WWUS75 KVEF 190859 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 159 AM PDT THU MAY 19 2016 ...STRONG WINDS RETURN TO THE REGION STARTING THIS AFTERNOON... .A WEATHER SYSTEM WILL BRING STRONG WINDS TO THE AREA BEGINNING THIS AFTERNOON AND PEAKING FRIDAY AFTERNOON BEFORE GRADUALLY DIMINISHING SATURDAY. DOWNSLOPE WINDS ARE LIKELY IN THE SIERRA AND SPRING MOUNTAINS AS WELL AS THE OWENS VALLEY. AREAS OF BLOWING DUST CAN BE EXPECTED. NVZ015-192000- /O.UPG.KVEF.HW.A.0007.160520T1800Z-160521T0300Z/ /O.NEW.KVEF.HW.W.0013.160520T1800Z-160521T0300Z/ /O.CON.KVEF.WI.Y.0024.160519T2000Z-160520T1800Z/ LINCOLN COUNTY- INCLUDING THE CITIES OF...CALIENTE...PIOCHE...PANACA...HIKO... ALAMO...RACHEL 159 AM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...1 PM THURSDAY THROUGH 8 PM FRIDAY. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING TO 60 MPH ARE LIKELY FRIDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ519-520-192000- /O.UPG.KVEF.HW.A.0006.160519T2000Z-160520T1200Z/ /O.NEW.KVEF.HW.W.0012.160519T2000Z-160520T1200Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...OLANCHA 159 AM PDT THU MAY 19 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...STRONG WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND PEAK THIS EVENING BEFORE SUBSIDING LATE THURSDAY NIGHT. * WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. STRONGEST WINDS EXPECTED ALONG AND WEST OF US 395. * IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE DAMAGED OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. BLOWING DUST MAY MAKE FOR HAZARDOUS DRIVING AND ZERO VISIBILITY. CROSSWINDS WILL POSE SIGNIFICANT DANGER TO HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NVZ019-192000- /O.UPG.KVEF.HW.A.0006.160519T2000Z-160521T1200Z/ /O.NEW.KVEF.HW.W.0012.160519T2000Z-160521T1200Z/ SPRING MOUNTAINS-RED ROCK CANYON- INCLUDING THE CITIES OF...THE TOWN OF MT CHARLESTON... RED ROCK CANYON 159 AM PDT THU MAY 19 2016 ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WINDS WILL INCREASE THIS AFTERNOON AND REMAIN VERY STRONG OVERNIGHT...PEAK FRIDAY AFTERNOON AND GRADUALLY DIMINISH BY FRIDAY EVENING. * WINDS...35 TO 45 MPH WITH GUSTS TO 70 MPH. * IMPACTS...STRONG DAMAGING WINDS ARE POSSIBLE WHICH WILL MAKE OUTDOOR RECREATION DIFFICULT AND DANGEROUS. TREES MAY BE DAMAGED OR DOWNED AND POWER DISRUPTIONS ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ AZZ001>003-036-CAZ527-NVZ021-192000- /O.EXB.KVEF.WI.Y.0024.160520T1800Z-160521T0600Z/ NORTHWEST PLATEAU-LAKE HAVASU AND FORT MOHAVE-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBELL... WESTERN GRAND CANYON...LAKE HAVASU CITY...DESERT HILLS...TOPOCK... KINGMAN...GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP... YUCCA...BULLHEAD CITY...OATMAN...MOHAVE VALLEY...NEEDLES... HOOVER DAM...LAUGHLIN 159 AM PDT THU MAY 19 2016 /159 AM MST THU MAY 19 2016/ ...WIND ADVISORY IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 11 PM PDT /11 PM MST/ FRIDAY. * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG AND GUSTY. A BRIEF LULL IS POSSIBLE OVERNIGHT WITH EVEN STRONGER WINDS EXPECTED FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ521>524-NVZ014-016>018-020-022-192000- /O.CON.KVEF.WI.Y.0024.160519T2000Z-160521T0600Z/ WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- ESMERALDA AND CENTRAL NYE COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- INCLUDING THE CITIES OF...WESTGARD PASS...BRISTLECONE PINE... FURNACE CREEK...STOVEPIPE WELLS...SHOSHONE...BARSTOW...DAGGETT... FORT IRWIN...BAKER...MOUNTAIN PASS...MITCHELL CAVERNS...BEATTY... GOLDFIELD...SILVER PEAK...DYER...MESQUITE...OVERTON...MOAPA... PAHRUMP...INDIAN SPRINGS...DESERT ROCK...AMARGOSA VALLEY... LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...PRIMM.... SEARCHLIGHT...CAL-NEV-ARI 159 AM PDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PDT FRIDAY... * TIMING...WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG AND GUSTY. A BRIEF LULL IS POSSIBLE OVERNIGHT WITH EVEN STRONGER WINDS EXPECTED FRIDAY AFTERNOON AND EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE THURSDAY AFTERNOON AND EVENING. STRONGER WINDS GUSTING TO 50 MPH ARE POSSIBLE FRIDAY AFTERNOON AND EVENING. * IMPACTS...TRAVEL MAY BE DIFFICULT DUE TO STRONG CROSSWINDS. TEMPORARY STRUCTURES MAY BE DAMAGED OR DISPLACED. POCKETS OF BLOWING DUST MAY REDUCE VISIBILITY AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at May 18, 9:20 AM PDT, 4 hours 56 minutes earlier.
Area forecast discussion, May 18, 9:20 AM PDT, 4 hours 56 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 920 AM PDT WED MAY 18 2016 .SYNOPSIS...Drier conditions and warmer temperatures are expected today. A chance of showers and thunderstorms will remain today, mainly across Mohave County. A stronger weather system will arrive late in the week bringing windy conditions to the area Thursday afternoon through Saturday...as well as cooler temperatures for the weekend. && .UPDATE...No update necessary this morning. Showers and thunderstorms will again develop today but will be limited to Mohave county and the higher terrain of the Spring Mountains and Mojave Preserve. Warmer temperatures are expected with considerably more sunshine. -Outler- .SHORT TERM...Today through Friday Night. The upper level low that brought widespread showers and thunderstorms Tuesday will move east to the four corners region today. This will result in considerably drier and warmer conditions across the area. Mohave County stands the best shot of seeing showers/thunderstorms today with some lingering moisture in place. A slight chance also remains over other high elevation locations across the forecast area...but most valleys should remain dry. Attention then turns to the next Pacific trough digging south along the west coast. This system will bring breezy to windy conditions from Thursday afternoon into Saturday. Thursday is expected to be the warmest day of the period...with highs reaching into the mid- upper 90's in Las Vegas thanks to shortwave ridging and ample mixing. Slightly cooler and much windier conditions are anticipated Friday...with 40+ MPH gusts possible across much of the Southern Great Basin as well as Mohave county. Will likely need wind advisories in a few locations Friday (and perhaps even late Thursday), but will let the day shift take another look before issuing any products. .LONG TERM...Saturday through Tuesday. Low pressure is forecast to be wobbling over eastern Oregon Saturday, with the belt of strongest winds shifting to our eastern zones and points farther east. The trough axis swings through Sunday as the main low weakens, bringing slight chances for showers to areas north of Las Vegas. The models diverge a bit thereafter, but agree on the general idea of troughing remaining over the West. This will prevent temperatures from rising very much, with below normal highs expected through the period. && .AVIATION...For McCarran...Light and variable winds (favoring a northwest direction at times) will likely become northeast at 5-10 KTS after 16z Wednesday before decreasing. VFR conditions are expected through the period. Stronger southwest winds are expected areawide Thursday into the weekend. For the rest of southern Nevada...northwest Arizona...and southeast California...Mainly north winds at 5-10 KTS are expected through Wednesday morning. Winds will then decrease...becoming light and variable by late afternoon in most locations. Stronger southwest winds are expected areawide Thursday into the weekend. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather according to standard operating procedures. && SHORT TERM/AVIATION...Wolcott LONG TERM.............Morgan For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:16 PM PDT | High Wind Watch | VEF | Clark, Nye | 12 hr |
| May 18, 2:16 PM PDT | Wind Advisory | VEF | Clark, Esmeralda, Lincoln, Nye | 57 hr |
Nearby
High Wind Watches in Nevada, 2016Every high wind watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.